MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502260
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath was used in the ureter during a transurethral stone crushing procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that one-fifth of the sheath tip appeared to be missing.Also, the tip was not in a circular shape.The procedure was completed with another navigator access sheath.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 2978 captures the reportable issue of tip damaged.Block h10: investigation results a visual examination of the returned device found that the sheath and dilator tip were rounded and properly made.A physical examination of the device found that the sheath and dilator kinked in the middle.It was also noticed that the sheath tip and dilator tip presented some scratches.This failure is likely due to factors encountered during the procedure, such as handling or manipulation that could have lead to kink/bent the device, also the access sheath is to facilitate the passage of endoscopes, urological instruments and for the injection of fluids into the urinary tract, therefore it is likely that interaction with different devices/tools/instruments could have contributed with the scratches observed on the sheath and dilator tip.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10717328
Report Number3005099803-2020-04877
Device Sequence Number3141076
Product Code FED
UDI-Device Identifier08714729837558
UDI-Public08714729837558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberM0062502260
Device Catalogue Number250-226
Device Lot Number0025559723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1